Alert archive / Colorado / Flash Flood Warnings in 2024
Flash Flood Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jun 10, 2024, 2:01 PM MDT for Chaffee County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2024, 2:01 PM MDT (20:01 UTC)
- Expired
- Jun 10, 2024, 5:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Chaffee County, CO
The radar
The Grand Junction radar (KGJX), 167 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 2749 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
380
WGUS55 KPUB 102001
FFWPUB
COC015-102300-
/O.NEW.KPUB.FF.W.0006.240610T2001Z-240610T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
201 PM MDT Mon Jun 10 2024
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Central Chaffee County in central Colorado...
* Until 500 PM MDT.
* At 201 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Alpine and St Elmo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3874 10620 3863 10622 3861 10625 3852 10634
3854 10636 3857 10634 3861 10636 3862 10638
3864 10638 3865 10643 3870 10645 3871 10643
3873 10642 3879 10641 3881 10642 3882 10642
3883 10638 3888 10633 3889 10631 3884 10620
FLASH FLOOD...RADAR INDICATED
$$
HodanishWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 11:13 AM MDT, 2 hours 48 minutes earlier. Its key messages:
- Showers and thunderstorms are expected across the area again today. Heavy rainfall and flash flooding will be the main concerns.
- A warming and drying trend kicks off Tuesday, with near-record heat expected by Thursday.
Area forecast discussion, Jun 10, 11:13 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1113 AM MDT Mon Jun 10 2024 .KEY MESSAGES... - Showers and thunderstorms are expected across the area again today. Heavy rainfall and flash flooding will be the main concerns. - A warming and drying trend kicks off Tuesday, with near-record heat expected by Thursday. && .SHORT TERM /THROUGH TUESDAY/... Issued at 344 AM MDT Mon Jun 10 2024 Today, a weak low just south of our forecast area will move in as an upper-level trough passes by to our north. Near the surface, a blanket of stratus clouds will cover most of the area with lingering moisture from yesterday remaining in place. As such, another round of showers and thunderstorms is expected this afternoon and evening, first across the higher terrain with the impacts moving over the adjacent plains later. Steering flow at the mid-levels still appears largely weak and disorganized, meaning that we will be seeing another day of slow-moving storms with heavy rain potential. Torrential rain and flash flooding will be our main impact concerns today, especially over urban areas, areas that received large amounts of rainfall yesterday, and areas along the Arkansas River that are already running high. We'll also have to keep a close eye on the burn scars, mainly if storms linger overhead or train over them repeatedly. Models have been somewhat inconsistent on impacts east of the mountains, with some models pushing storms out onto I-25 and beyond while others keep the lower terrain largely dry. Current consensus is for storms to linger over the mountains through the afternoon and into early evening. Some scattered storms will manage to move a bit further east towards I-25, though with the lack of shear today they should be rather short-lived. SPC still has our area outlooked as marginal for severe potential today, with some storms possibly managing to intensify closer to the mountains/plains interface. Torrential rainfall will still be our main concern, but any stronger cells could produce severe hail/wind for short periods of time. Current model consensus has precipitation quickly waning across the area as we move into the overnight hours and into early Tuesday morning. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 344 AM MDT Mon Jun 10 2024 Tuesday.. A warming and drying trend begins on Tuesday, and looks to persist through the middle of next week, as ridging sets up over the region. Enough lingering moisture looks to be present on to Tuesday to support scattered high-based showers and weak thunderstorms over most of the forecast area. Our higher terrain and mountain adjacent locations should see some decent rainfall out of storms still, but our eastern plains locations could end up seeing more gusty outflow winds than meaningful rain with Tuesday's storms if we dry out as much as models are currently pointing towards. Temperatures warm back up to several degrees above where we'll be on Monday, but only two or three degrees above normal for most locations. Highs look to be in the mid to upper 80s across our plains, with upper 70s and low 80s for mountain valleys, and 60s and 70s for higher terrain locations. Wednesday and Thursday.. We continue to get hotter and drier through this period as ridging continues to build over the region. Pops and qpf both decrease in coverage and intensity, and become restricted to the mountains for Wednesday, and mostly non-existent for Thursday. This means that we could see a few stray showers and weak storms over the high country on Wednesday, though they will likely be gusty wind-makers moreso than rain-makers. Precipitation is not likely for most areas on Thursday. Temperature-wise, expect a steady climb to near record heat by Thursday, with highs in the mid to upper 90s and a few 100s across the plains on Wednesday, and widespread triple digits for many locations on Thursday. It is still several days out, but all three of our climate sites are forecast to come within a degree or two of our record highs for Thursday. (Colorado Springs record: 95, Pueblo record: 102, Alamosa record: 90) Friday Onwards.. For Friday, models bring a low onshore over California late Thursday, and into the Four Corners region by Friday evening. This system will bring Pacific moisture and southwesterly flow into our region, which should help to spark showers and thunderstorms for at least the Friday and possibly Saturday timeframe as well depending on timing, trajectory, and lingering moisture associated with the system after it passes through. It's too early to tell exactly how this system will play out, but it seems likely that most areas will see rain and storm chances for at least Friday. Another warming and drying trend looks to follow suit quickly after the departing Friday system. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1107 AM MDT Mon Jun 10 2024 Overall, VFR conditions likely next 24 hours. KCOS and KPUB may see a passing -TSRA this late afternoon/early evening but likelihood of this has decreased as hirez guidance has come in drier last couple of runs. Low level atmos is expected to dry out with time so low cloud threat for tomorrow morning has decreased. KALS will have the best potential for storm late this afternoon and into the evening hours and kept thunder in this taf during the time period mentioned above. They may also see some low cigs tomorrow AM. && .HYDROLOGY... Issued at 344 AM MDT Mon Jun 10 2024 Rapid snow melt continues, leading to elevated flows along the Arkansas River from Leadville to Canon City through tonight, along with smaller creeks and streams close to the mountains. While water levels are generally expected to stay within their banks, fast flows can still be dangerous. Storms this afternoon and evening will be capable of producing heavy rainfall, leading to elevated flooding concerns. Areas most likely to experience localized flash flooding will be the burn scars, low-lying urban areas, and areas that received heavy rainfall yesterday, along with areas near high- flowing streams, creeks, and rivers. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...EHR AVIATION...HODANISH HYDROLOGY...GARBEROGLIO
Hazardous weather outlook, Jun 10, 11:28 AM MDT, 2 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Jun 10 2024 COZ058>089-093>099-111730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Jun 10 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected today across the mountains, especially across the Continental Divide region. Over the remainder of the mountains and high valleys, storms will be isolated to scattered. Over the I-25 corridor, storm coverage is expected to generally be isolated. Te eastern plains should remain dry. With plenty of low level moisture in place, and sufficient instability, any storm that does develop will be capable of locally heavy rain, gusty winds and small hail. There is a low chance that one or two storms may become severe. Isolated flash flooding will be possible, especially along the Continental Divide region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances continue for Tuesday, though they begin to diminish in both coverage and severity. Storms will remain more confined to the higher terrain by Tuesday, with gusty winds and lightning the primary concerns. Isolated storms are possible for Wednesday over the higher terrain as well. Showers and storms are not expected for Thursday, but near record heat could impact vulnerable populations who are outdoors on Thursday afternoon. Chances for showers and thunderstorms return to area on Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 27 min |
| Jun 9, 6:28 PM MDT | Special Weather Statement | PUB | Costilla | 32 min |
| Jun 9, 6:30 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
| Jun 9, 6:38 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 37 min |
| Jun 9, 6:48 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 27 min |
| Jun 9, 6:55 PM MDT | Flash Flood Warning | PUB | Huerfano | 2 hr |
| Jun 9, 7:56 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| Jun 9, 8:31 PM MDT | Flash Flood Warning | PUB | Pueblo | 3 hr |
| Jun 10, 11:06 AM MDT | River Flood Warning | PUB | Pueblo | 4 days |
| Jun 10, 2:51 PM MDT | Special Weather Statement | PUB | Teller | 24 min |
| Jun 10, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 36 min |
| Jun 10, 4:00 PM MDT | Special Weather Statement | PUB | Saguache | 30 min |
| Jun 10, 4:04 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jun 10, 4:15 PM MDT | Special Weather Statement | PUB | Custer | 30 min |
| Jun 10, 4:27 PM MDT | Special Weather Statement | PUB | Fremont | 33 min |
| Jun 10, 4:30 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Jun 10, 4:34 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jun 10, 4:39 PM MDT | Special Weather Statement | PUB | Rio Grande | 36 min |
| Jun 10, 4:45 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
| Jun 10, 4:51 PM MDT | Special Weather Statement | PUB | Custer | 24 min |
| Jun 10, 4:56 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 34 min |
| Jun 10, 5:01 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 29 min |
| Jun 10, 5:07 PM MDT | Special Weather Statement | PUB | Alamosa | 23 min |
| Jun 10, 5:11 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jun 10, 5:18 PM MDT | Special Weather Statement | PUB | Alamosa | 27 min |
| Jun 10, 5:28 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont | 32 min |
Nearby
Flash Flood Warnings in Colorado, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.